Alert archive / Tennessee / Flash Flood Warnings in 1996
Flash Flood Warning 20, NWS Nashville, TN
NWS Nashville, TN issued this flash flood warning at Sep 27, 1996, 6:05 AM CDT for Davidson County, Williamson County, Tennessee. It was in force for 115 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 27, 1996, 6:05 AM CDT (11:05 UTC)
- Expired
- Sep 27, 1996, 8:00 AM CDT
- In force
- 115 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
Counties Davidson County, TN, Williamson County, TN
The radar
The Nashville radar (KOHX), 34 km from the middle of the area, began a volume at 11:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 11.1 hours before the alert went out and 24 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 124 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 1240 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 190 m²/s²
- 0-3 km storm-relative helicity
- 335 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KBNA 271107 FFWBNA TNC037-187-271300- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 605 AM CDT FRI SEP 27 1996 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 800 AM CDT FOR PEOPLE IN THE FOLLOWING LOCATIONS... IN MIDDLE TENNESSEE ...DAVIDSON COUNTY...WILLIAMSON COUNTY AT 603 AM CDT A CLUSTER OF THUNDERSTORMS WITH HEAVY RAIN COTNUNUE TO MOVE ACROSS THE NASHVILLE METRO AREA AS WELL AS PARTS OF WILLIAMSON COUNTY. ABOUT 2 INCHES OF RAIN HAS LIKELY FALLEN ACROSS SECTIONS OF THE METRO AREA. AN ADDITIONAL 1 TO 2 INCHES OF RAIN WILL LIKELY OCCUR BETWEEN NOW AND 8 AM CAUSING FLASH FLOODING. THE METRO NASHVILLE EOC REPORTED WATER OVER THE BRIDDGE ION HIGHWAY 12 AND OLD HICKORY BOULEVARD IN THE SCOTTSBORO AREA OF NORTHEAST DAVIDSON COUNTY. FLASH FLOODING OF OTHER LOW WATER CROSSING ARE LIKELY OCCURRING ACROSS NASHVILLE. A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS IMMINENT. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS BRIDGES...DIPS...OR LOW SPOTS IF WATER COVERS THE ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND. &
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Sep 27, 2:21 AM CDT, 3 hours 44 minutes earlier.
Area forecast discussion, Sep 27, 2:21 AM CDT, 3 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 225 AM CDT FRI SEP 27 1996 WHAT A WAY TO COMMENCE A STRING OF MIDS! PREFER NGM MDL SOLN AS IT APPRS TO HAVE BEST HANDL ON FRNTL MOVEMENT ATTM. STG S/W COUPLED WITH MSTR-RICH AMS WL CAUSE PDS OF RAIN AND TSTMS ACRS MID TN AND PLATEAU NEXT 24-30 HRS. DUE TO UNIDIRECTIONAL PROFILE AND SLOW EWD MOVEMENT OF SFC FNT...COULD EASILY GET TRAING OF TSTMS FOR SVRL HRS. THUS FEEL THAT A FFA IS NOT OUT-OF-THE-QUESTION FOR WRN MID TN TDY AND FOR ALL OF MID TN TNGT. TEMPS CURRENTLY ARE CLOSE TO FWC VALUES AND APPR TO BE ON TRACK FOR TDY. WITH CFP XPTD IN BNA VCNTY BFR 12Z SAT...BLV AVN MOS MAY HAVE THE RIGHT IDEA WITH TEMPS IN THE 50S. TEMP ATL LIT HAS DROPPED 8-10 DEGS SINCE FROPA AT 05Z. WL ALSO LEAN TWD COOLER AVN MOS FOR HIGH TEMPS SAT AS SKIES MAY NOT CLR UNTIL CLOSE TO SS. NOT MUCH TIME TO VIEW OTHER PROGGS. 09 BNA 80/56/65 9+3
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 27, 2:32 AM CDT | Severe Thunderstorm Warning | OHX | Benton, Decatur, Humphreys, Perry | 28 min |
| Sep 27, 3:06 AM CDT | Severe Thunderstorm Warning | OHX | Hickman, Lewis, Perry | 39 min |
| Sep 27, 3:06 AM CDT | Severe Thunderstorm Warning | OHX | Dickson | 39 min |
| Sep 27, 3:33 AM CDT | Severe Thunderstorm Warning | OHX | Montgomery, Robertson | 27 min |
| Sep 27, 3:45 AM CDT | Tornado Warning | OHX | Robertson | 15 min |
| Sep 27, 3:49 AM CDT | Severe Thunderstorm Warning | OHX | Cheatham | 41 min |
| Sep 27, 4:01 AM CDT | Severe Thunderstorm Warning | OHX | Maury, Williamson | 44 min |
| Sep 27, 4:01 AM CDT | Severe Thunderstorm Warning | OHX | Davidson | 44 min |
| Sep 27, 4:14 AM CDT | Severe Thunderstorm Warning | OHX | Robertson | 31 min |
| Sep 27, 4:33 AM CDT | Tornado Warning | OHX | Robertson, Sumner | 27 min |
| Sep 27, 4:58 AM CDT | Severe Thunderstorm Warning | OHX | Davidson | 32 min |
| Sep 27, 5:22 AM CDT | Severe Thunderstorm Warning | OHX | Sumner | 68 min |
| Sep 27, 5:41 AM CDT | Flash Flood Warning | OHX | Sumner | 2 hr |
| Sep 27, 5:54 AM CDT | Severe Thunderstorm Warning | OHX | Giles, Lawrence | 36 min |
| Sep 27, 6:47 AM CDT | Severe Thunderstorm Warning | OHX | Davidson | 28 min |
| Sep 27, 4:45 PM CDT | Flash Flood Warning | OHX | Davidson, Sumner | 2 hr |
| Sep 27, 5:15 PM CDT | Severe Thunderstorm Warning | OHX | Sumner | 30 min |
Nearby
Flash Flood Warnings in Tennessee, 1996Every flash flood warning in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.